MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR RIGHT FEMUR 10 HOLE / L238MM; SCREW, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR RIGHT FEMUR 10 HOLE / L238MM; SCREW, FIXATION, BONE
Model Number 627640
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Limb Fracture (4518)
Date of Event 02/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a peri prosthetic fracture case.The patient had previously had a fracture plated with an axsos distal lateral femur plate but the plate has now broken.The patient had to be revised.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the product returned is broken in two at the level of the 7th screw hole.Signs of a fatigue fracture are visible with the microscopic analysis of the broken area.This gives evidence that the fracture was caused by repeated overloading of the plate.Based on investigation, the root cause was attributed to a patient related issue.The failure was probably caused by repeated overloading of the plate.A probable poor bone condition, related to the advanced age of the patient (91 years old) is likely to have influenced a poor recovery and the fracture of the device.It was reported that the patient ¿apparently did dance¿, thus the patient was active and did not fully respect the recovery time advised (the reported fracture occurred 2 months after implantation).This supports the conclusion that the fracture was caused by fatigue of the plate.In order to have a more complete conclusion as of the patient¿s bone condition, x-rays of the fracture would be required.As a reminder, the ifu clearly states: " the surgeon must warn the patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or nonunion and that the device has a finite expected service life and may need to be removed at some time in the future.[.] these implants are neither intended to carry the full load of the patient acutely, nor intended to carry a significant portion of the load for extended periods of time.For this reason post-operative instructions and warnings to patients are extremely important.External immobilization (e.G.Bracing or casting) may be employed until x-rays or other procedures confirm adequate bone consolidation." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR RIGHT FEMUR 10 HOLE / L238MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13727660
Report Number0008031020-2022-00097
Device Sequence Number4623369
Product Code HWC
UDI-Device Identifier07613252579663
UDI-Public07613252579663
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2022
Device Model Number627640
Device Catalogue Number627640
Device Lot NumberL34466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale